Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 118, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 8, 1998, 12:54 PM CDT for Maries County, Miller County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1998, 12:54 PM CDT (17:54 UTC)
- Expired
- Jun 8, 1998, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Maries County, MO, Miller County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 600 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 081755 FFWSGF MOC015-029-039-085-125-131-141-185-217-090000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1254 PM CDT MON JUN 8 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN CENTRAL MISSOURI CAMDEN COUNTY IN CENTRAL MISSOURI CEDAR COUNTY IN SOUTHWESTERN MISSOURI HICKORY COUNTY IN CENTRAL MISSOURI MARIES COUNTY IN CENTRAL MISSOURI MILLER COUNTY IN CENTRAL MISSOURI MORGAN COUNTY IN CENTRAL MISSOURI ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI VERNON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 700 PM CDT * AT 1245 PM DOPPLER RADAR INDICATED FLASH FLOOD PRODUCING THUNDERSTORMS STRETCHING FROM NEVADA TO VIENNA. THESE STORMS WERE MOVING NORTHEAST AT 40 MPH. * SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS THE SAME AREAS IN SOUTHWEST AND CENTRAL MISSOURI. THESE AREAS ARE ALREADY FLASH FLOOD PRONE DUE TO LAST WEEKS TORRENTIAL RAINFALL. DOPPLER RADAR HAS ESTIMATED ONE TO TWO INCHES HAVE FALLEN ACROSS THE AREA ALREADY WITH AN ADDITIONAL ONE TO TWO INCHES EXPECTED DURING THE NEXT SEVERAL HOURS. OBSERVERS HAVE REPORTED 1.75 INCHES IN QUINCY AND 1.55 INCHES IN STOCKTON WITH THESE THUNDERSTORMS. FLOODING OF ROADS...HIGHWAYS...DITCHES...AND OTHER LOW LYING AREAS WILL OCCUR WITH THESE STORMS. DO NOT DRIVE THROUGH FLOOD AREAS SUCH AS LOW WATER CROSSINGS. IF CAMPING...BE PREPARED TO MOVE TO HIGHER GROUND IMMEDIATELY SHOULD FLOODING DEVELOP. NOTE: THIS WARNING EXTENDS THE PREVIOUS WARNING FOR THE FOLLOWING COUNTIES... BENTON CAMDEN MARIES MILLER MORGAN HARBAGE/LINDENBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:15 AM CDT, 10 hours 39 minutes earlier.
Area forecast discussion, Jun 8, 2:15 AM CDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 AM CDT MON JUN 8 1998 TEMPERATURES AND PRECIPITATION CHANCES ARE OF CONCERN TODAY WEAKENING AREA OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THE FORECAST AREA AT ISSUANCE TIME. 00Z RUC DATA AND REGIONAL RADAR LOOP POINT TO 850 MB WARM FRONT AS THE CAUSE OF THIS ACTIVITY. SURFACE ANALYSIS INDICATES LOW OVER EASTERN COLORADO WITH WARM FRONT ALONG THE KANSAS/NEBRASKA BORDER. THUNDERSTORM ERUPTION OVER THE CENTRAL PLAINS SUNDAY EVENING TRYING TO SETTLE DOWN...WITH WESTERN KANSAS THE MAIN AREA OF DEVELOPMENT NOW. MODELS AGREE IN PRINCIPLE BUT GIVEN THEIR LESS THAN STELLAR PERFORMANCE AS OF LATE...NOT SURE HOW MUCH WEIGHT TO GIVE THEM. TREND IS TO MOVE A WAVE FROM COLORADO TO MINNESOTA TODAY AND THEN BUILD HEIGHTS ACROSS THE SHOW ME STATE ON TUESDAY. FIRST CONCERN IS POTENTIAL FOR CONVECTIVE REDEVELOPMENT THIS AFTERNOON. WITH WAVE AT ITS CLOSEST POINT AND SOME SUNSHINE EXPECTED ...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD FIRE THIS AFTERNOON. LOGIC POINTS TOWARD NORTHWESTERN SECTIONS OF THE FORECAST AREA AS THE PRIME LOCATION. GOOD CHANCE POPS ACROSS THE BOARD ARE REASONABLE. ACTIVITY SHOULD DIMINISH LATE THIS EVENING WITH MCS POSSIBLE OVER NEBRASKA/IOWA. ETA PICKS UP ON THIS SYSTEM AND WILL BE THE MODEL THAT I USE TODAY. WHILE THIS MCS COULD BRUSH THE NORTHEASTERN PORTIONS OF THE FORECAST AREA MOST PLACES SHOULD ESCAPE ITS WRATH. WOULD NOT BE OPPOSED TO A LOW CHANCE POP ON TUESDAY AS WEAK WAVES WILL CONTINUE TO BE PRESENT IN THE SOUTHWEST FLOW AT 500 MB. CONVERGENCE ALONG STALLED FRONT IN EASTERN KANSAS MAY ALSO BE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS DURING THE AFTERNOON HOURS. A FEW BREAKS SHOULD DEVELOP IN THE CLOUDS LATER THIS MORNING... ALLOWING TEMPERATURES TO REACH GUIDANCE VALUES. STRONG WARM AIR ADVECTION NOTED AT 850 MB AND SOUTHWEST SURFACE WINDS POINT TOWARD A STRONG WARMUP TUESDAY...ESPECIALLY IN JOPLIN AND SOUTHEAST KANSAS. RECOMMENDATIONS(PRELIMINARY GUIDANCE FOR COORDINATION ONLY) SGF: MOSTLY CLOUDY AND WINDY WITH A 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON. HIGH NEAR 70. SOUTH WIND 15 TO 25 MPH AND GUSTY. JLN: MOSTLY CLOUDY AND WINDY WITH A 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON. HIGH IN THE LOWER 70S. SOUTH WIND 15 TO 30 MPH AND GUSTY. UNO: MOSTLY CLOUDY AND BREEZY WITH A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON. HIGH NEAR 70. SOUTH WIND 10 TO 20 MPH. AIZ/VIH: MOSTLY CLOUDY AND BREEZY WITH A 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON. HIGH IN THE UPPER 60S. SOUTH WIND 10 TO 20 tMPH. SGF EB 070/065 085/066 085 08532 JLN EB 072/067 089/067 087 08532 SUTTON
In the hours before
Local storm report, Jun 8, 10:37 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
1037 AM CDT MON JUN 08 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1012 AM MT VERNON MO 1.75 INCH HAIL
06/08/98 LAWRENCE
LINDENBERGLocal storm report, Jun 8, 10:43 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
1043 AM CDT MON JUN 08 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 AM JANE MO .75 INCH HAIL
06/08/98 MCDONALD
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:37 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 63 min |
| Jun 8, 9:17 AM CDT | Flash Flood Warning | SGF | Maries, Miller | 4 hr |
| Jun 8, 9:17 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 4 hr |
| Jun 8, 9:21 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 49 min |
| Jun 8, 10:09 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 51 min |
| Jun 8, 12:54 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| Jun 8, 12:54 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory | 6 hr |
| Jun 8, 12:54 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| Jun 8, 1:14 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 51 min |
| Jun 8, 6:08 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Ozark | 6 hr |
| Jun 8, 6:56 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| Jun 8, 6:56 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory | 6 hr |
| Jun 8, 6:56 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 6 hr |
| Jun 8, 6:56 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.